Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Treatment for Epilepsy

My son age is 11 years old. He is suffering seizures .in November 2009 two times seizure stroke came to him. That time doctor (Neurophysician) taken EEG & MRI of brain . Report has shown all normal. (Before October 2009 my son 4 stroke from 2007 year) On November 2009 doctor start Macorate 200 mg (3 pills in day). That time my sons weigh is 47 kgs. Doctor said this drug course upto 24 months continue. If in this period did not came stroke, we can reduce drug slowly. After 17 months (today), repeat seizure stroke. Presently my son weigh is 56 kgs. Doctors change the drug. Now he recommends Encorate Chrono 300 mg (Sun Pharma) 3 pills per day further 24 months and also warned do not gain weigh further and reduce immediately. This time on seizure my son’s mouth twist, body jerking, hands hang up, saline not come from mouth, speaks hotlah and not recorded any symptom at lags. The time for seizures period is 20 to 25 second (less then earlier attack) My questions are as follow: 1. This is write drug (Encorate Chrono 300 mg ) for further? 2. What is side effect of this drug upto 2 years? 3. Which precisions I take against side effect? 4. Can u guide me for further treatment? 5. What can I do sir?
Asked On : Sun, 1 May 2011
Answers:  2 Views:  827
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Thanks for using healthcaremagic. There are different kinds of fits. Both the medicines given to you contain Valproic acid. This has the side effect of weight gain. If this is not controlling the fits then it has to be changed. Before doing this one has to see what subtype of epilepsy he has got and then do it. So consult neurophysician who is good in treating fits. Bye
Answered: Fri, 13 May 2011
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for choosing HealthcareMagic forum.
Your son is getting correct treatment for epilepsy. The treatment will continue until there is a continuous seizure free interval of at least three years. These drugs do cause dizziness and make the person sleepy due to side effects, increase hair growth, Etc. You can stop these side effects.
Dr. Rakhi Tayal

Answered: Sun, 1 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor